Vyvanse and Insomnia
Clinical studies involving Vyvanse and insomnia have shown that up to 19 percent of children and up to 27 percent of adults taking Vyvanse experience insomnia. The best way to prevent insomnia when taking this drug is to take the medication in the morning (rather than later in the day). Improving sleep habits (such as avoiding caffeine before bedtime and keeping a regular sleep-wake cycle) may also help.
Vyvanse and Insomnia: An IntroductionInsomnia is a common side effect of Vyvanse™ (lisdexamfetamine dimesylate). Clinical studies have shown that up to 19 percent of children and up to 27 percent of adults taking Vyvanse experienced insomnia, compared to just 3 percent of children and 8 percent of adults not taking the drug. Vyvanse can cause insomnia because it is a stimulant.
- Difficulty falling asleep
- Waking up often during the night and having trouble going back to sleep
- Waking up too early in the morning
- Non-refreshing sleep.
Vyvanse and Insomnia: SuggestionsThe most important way to prevent insomnia is to make sure that Vyvanse is taken in the morning (rather than later in the day). In some insomnia cases in children taking Vyvanse, the insomnia cure can be improving sleep habits. Some tips for better sleep include:
- Keeping a regular sleep-wake cycle. Try to set a consistent bedtime and wake time every day, even on the weekends.
- Avoiding caffeine in the four to six hours before bedtime.
- Exercising, but not too late at night (about four to six hours before bedtime is best).
- Avoiding large meals within two hours of bedtime.
- Refraining from taking a nap later than 3 p.m.
- Making sure the bedroom is dark, quiet, and at a comfortable temperature.
- Winding down in the 30 minutes before bedtime with a relaxing bedtime routine, such as a warm bath, soft music, or reading.
(Click Good Sleep Habits for more suggestions.)